Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
157 Doctors are Online

Pinkish bleeding that is turning darker post intake of Metronidazole for BV. Normal?

HI, I went to a walk in clinic and they diagnosed me with Bacterial vaginosis and gave me Metronidazole 400mg 5 tablets to take as one dose. i took the medicine 5 days ago. After taking them 2 days later i noticed slight pinkish bleeding and now its red and more. Is this normal? I am due to start my periods sometime next week. Could i have started my period early? Is it anything to worry about?
Asked On : Wed, 13 Feb 2013
Answers:  1 Views:  97
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
OBGYN 's  Response
Mar 2014
Metronidazole does not cause such effects. It may be possible that the pinkish blood stained discharge could be due to periods or infection.
However the discharge due to infection is usually only blood stained and slight so the possibility that this bleeding is due to periods is high.

Please do not worry. I suggest that you wait and watch for the next week to see if any more bleeding occurs.
If no more bleeding occurs you should be all right and this may be an early period.

Thanks for the question and for using health care magic.
Have a good day!
Dr. Madhuri Bagde
Consultant Obstetrician and Gynecologist

Answered: Sat, 26 Oct 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor